Alert archive / Indiana / River Flood Warnings in 2022

River Flood Warning 78, NWS Indianapolis, IN

March 7, 2022Bartholomew County, Jackson County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 7, 2022, 4:04 PM EST for Bartholomew County, Jackson County, Indiana. It took effect at Mar 8, 2022, 7:00 AM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2022, 4:04 PM EST (21:04 UTC)
In effect from
Mar 8, 2022, 7:00 AM EST
Expired
Mar 9, 2022, 11:31 PM EST
In force
41 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Bartholomew County, IN, Jackson County, IN

The radar

The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River at Columbus (BAKI3).

Action stage
4.5 ft
Minor stage
9 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03364000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 7, 3:03 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Mar 7, 3:03 PM EST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Indianapolis IN
303 PM EST Mon Mar 7 2022

.Short Term...(This evening through Tuesday night)
Issued at 302 PM EST Mon Mar 7 2022

The cold front pushed off to the east earlier today, as seen by
surface observation, leaving behind cloudy and cooler conditions
across the area. Through the afternoon, there could be periodic
drizzle within these low clouds. Winds will also continue to gust to
around 25 to 30 mph under a jet associated with the low exiting off
to the NE.

Surface high pressure will then expand into the area tonight leading
to dry conditions near the surface. The high will track through the
Ohio Valley for the remainder of the short term period, providing
calm and variable winds for tomorrow. Enough moisture will resume
aloft under continued upper NW flow which will keep clouds around
for tomorrow.

Temperatures will be slightly below normal for the short term with
highs in the 40s and lows in the upper 20s to low 30s.

&&

.Long Term...(Wednesday through Monday)
Issued at 302 PM EST Mon Mar 7 2022

Two systems of note in the long term. 1) is a low amplitude southern
stream shortwave trough that will pass Wednesday. Both precipitable
water anomalies and the more concentrated area of ascent will pass
to our southeast, so it's doubtful that our area sees measurable
precipitation. 2) A more substantial northern stream trough will
phase with another southern stream shortwave. Timing uncertainty on
this phasing leads to a little less confidence during this period,
but trends have been for this to occur further east and place
stronger ascent and plume of moisture to our east. We should still
have enough ascent and moisture for some precipitation late Friday
into Friday night, but QPF trends within both GEFS mean and EPS mean
have been downward in the last several runs (now less than 0.25").
Thermal profiles initially are supportive of rain, with a transition
toward snow before ending. As of now, impactful snow amounts look to
be unlikely.

Mid-week we will see slightly above climo temperatures again as
modest warm advection. Strong cold advection is expected in the wake
of aforementioned system #2, at least temporarily bringing us
substantially below climo into Saturday. Amplified flow pattern will
dislodge higher latitude Arctic air mass then. This should be
temporary given the progressiveness of the synoptic scale pattern.
Midlevel height rises, increased ridging, and warm advection should
bring us back to near or above climo by Sunday into early next week.

&&

.Aviation...(18Z TAF Issuance)
Issued at 110 PM EST Mon Mar 7 2022

IMPACTS:

- MVFR/ IFR ceilings improving through the afternoon and evening
- Isolated drizzle possible through the afternoon
- Occasional wind gusts this afternoon

DISCUSSION:

Low clouds linger across central Indiana behind the exiting cold
front resulting in MVFR to IFR ceilings to start the period.
Ceilings will improve to low VFR by tonight before lifting further
for tomorrow. Light isolated drizzle will be possible through the
afternoon but not frequent enough to include in the TAFs. NW winds
will continue to be breezy this afternoon with sustained speeds of
10 to 15 kts and gusts up to around 25 kts. Winds will die down
after sunset and become light and variable towards tomorrow as
surface high pressure moves through.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short Term...KH
Long Term...BRB
Aviation...KH
Hazardous weather outlook, Mar 7, 3:52 PM EST, 12 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
352 PM EST Mon Mar 7 2022

INZ021-028>031-035>049-051>057-060>065-067>072-082100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
352 PM EST Mon Mar 7 2022

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Flooding remains possible for low lying areas along with some creeks
and streams.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Additional rain is expected at the end of the week that may prolong
or renew flooding this weekend. There are chances for snow on Friday
night. It is too soon to determine how much rain or snow will fall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated. Spotters are encouraged to
report flooding.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Mar 7, 11:25 AM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1125 AM EST MON MAR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     1 SW TRAFALGAR          39.41N 86.16W
03/07/2022                   JOHNSON            IN   EMERGENCY MNGR

            LATE REPORT. A VAN WAS MOVED AND A TRAILER
            WAS MOVED SEVERAL HUNDRED YARDS. TIME
            ESTIMATED BY RADAR.

&&
Local storm report, Mar 7, 12:11 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1211 PM EST MON MAR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND DMG     2 ENE SAINT PAUL        39.44N 85.60W
03/07/2022                   DECATUR            IN   911 CALL CENTER

            LATE REPORT. LARGE TREE DOWN. TIME ESTIMATED
            BY RADAR.

&&
Local storm report, Mar 7, 1:30 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EST MON MAR 7 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND DMG     2 S PEOGA               39.31N 86.15W
03/07/2022                   BROWN              IN   EMERGENCY MNGR

            LATE REPORT. TREE DAMAGE ON FORD RIDGE RD.
            TIME ESTIMATED BY RADAR.

&&

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 9:27 PM ESTRiver Flood WarningINDSullivan, Vigo9 days
Mar 6, 9:27 PM ESTRiver Flood WarningINDDaviess, Greene, Knox7 days
Mar 7, 1:15 AM ESTSpecial Weather StatementINDHancock, Johnson, Marion, Shelby30 min
Mar 7, 1:28 AM ESTAreal Flood AdvisoryINDHancock, Hendricks, Johnson, Marion, Morgan, Owen and 2 more5 hr
Mar 7, 1:42 AM ESTSpecial Weather StatementINDBrown, Johnson, Monroe33 min
Mar 7, 1:49 AM ESTSpecial Weather StatementINDRush, Shelby26 min
Mar 7, 2:04 AM ESTSpecial Weather StatementINDDaviess, Martin26 min
Mar 7, 2:07 AM ESTSpecial Weather StatementINDJohnson, Shelby23 min
Mar 7, 2:29 AM ESTSevere Thunderstorm WarningINDBartholomew, Decatur, Rush, Shelby31 min
Mar 7, 2:36 AM ESTAreal Flood AdvisoryINDBartholomew, Brown, Greene, Jackson, Johnson, Lawrence and 4 more3 hr
Mar 7, 2:54 AM ESTSpecial Weather StatementINDBrown, Lawrence, Martin, Monroe36 min
Mar 7, 3:17 AM ESTAreal Flood WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 5 more38 hr
Mar 7, 3:23 AM ESTSpecial Weather StatementINDJackson37 min
Mar 7, 3:45 AM ESTSpecial Weather StatementINDJennings30 min
Mar 7, 4:55 AM ESTRiver Flood WarningINDDelaware, Randolph36 hr
Mar 7, 5:09 AM ESTAreal Flood WarningINDBartholomew, Brown, Greene, Jackson, Johnson, Lawrence and 4 more36 hr
Mar 7, 5:13 AM ESTAreal Flood WarningINDDecatur, Delaware, Hancock, Henry, Madison, Randolph and 2 more36 hr
Mar 7, 5:27 AM ESTRiver Flood WarningINDBoone, Marion10 hr
Mar 7, 9:49 AM ESTRiver Flood WarningINDBartholomew10 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDClay, Greene47 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDDelaware, Madison46 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDHamilton, Madison53 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDMonroe, Morgan, Owen4 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDDaviess, Greene, Knox7 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDGreene, Monroe, Owen21 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDHamilton, Marion58 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDMarion, Morgan72 hr
Mar 7, 11:04 AM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike9 days
Mar 7, 11:04 AM ESTRiver Flood WarningINDMarion, Morgan72 hr
Mar 7, 11:13 AM ESTRiver Flood WarningINDBartholomew, Johnson, Shelby4 days
Mar 7, 11:13 AM ESTRiver Flood WarningINDShelby47 hr
Mar 7, 11:35 AM ESTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren6 days
Mar 7, 11:35 AM ESTRiver Flood WarningINDTippecanoe31 hr
Mar 7, 11:35 AM ESTRiver Flood WarningINDFountain, Parke, Vermillion, Warren6 days
Mar 7, 11:35 AM ESTRiver Flood WarningINDParke, Vermillion, Vigo5 days
Mar 7, 4:04 PM ESTRiver Flood WarningINDBartholomew39 hr

Nearby

River Flood Warnings in Indiana, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.